MAUDE Adverse Event Report: PENUMBRA, INC. APOLLO WAND; GWG

PENUMBRA, INC. APOLLO WAND; GWG
Catalog Number AP9
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: there was a leak at the connection between the apollo wand (wand) and the transducer housing.Conclusion: evaluation of the returned device revealed that the wand was nonfunctional.The wand was connected to a demonstration apollo system and functionally tested.During the functional test, a leak was observed.The root cause of this complaint could not be determined.All wands are visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a microneurosurgery procedure using an apollo wand (wand).During the procedure, the physician noticed that the wand was leaking from the connection to the apollo generator.Therefore, the physician switched to a new wand and successfully completed the procedure.There was no report of an adverse effect to the patient.

Brand Name
APOLLO WAND
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6097307
Report Number3005168196-2016-01597
Device Sequence Number695518
Product Code GWG
UDI-Device Identifier00814548013589
UDI-Public00814548013589
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/07/2017
Device Catalogue NumberAP9
Device Lot NumberF67769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2016
Initial Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1